since November 2014 (Welbutrin for about a year now). I ran out of these meds, and thus didn't take them from Saturday, 5/7-Tuesday, 5/10. I finall took my usual dosage on Wednesday, 5/11. I have had a horrible depressive relapse this morning with lots of crying, ruminating, and mourning my deceased loved ones (1 of the causes of my clinical depression), for several hours. Is it possible that the lapse in taking my meds has influenced this?? I know mental illnesses can be like roller coasters, but I haven't cried like this in a while.
I don't know if I'm going to be any help in answering this or not but I may be able to put you at ease a little bit.
Crying spells are ok. I have them and quite honestly they come a week before my cycle. I feel better to release all my stored up bottled emotions. Yes, meds help stabilize you. Keep in mind. Meds are a "tool". If nothing else triggered these emotions then I would have to say "yes" the few days of not taking them may be making you feel this way. Give it a week and see how you feel. These meds have been in your system for a year. You will know...
Yes, 4 days of not taking meds is enough time to trigger an episode of depression. You are on the max recommended dosages also so there is greater fluxuation aside from the medications half-life. Anyway, now that you are back on your medication you should be feeling better soon so hang in there. Give yourself time to complete the grieving process and remember this is just an episode, won't last forever.
You should not just abruptly stop taking your antidepressants without consulting your doctor. Make a point of getting your scripts filled in a timely manner. When you stop without tapering your doses it can throw you into withdrawals and rebound depression. To answer your question, yes, your meds, or lack of can influence your mental well being.
Hope you get back on track soon :)
Hey there, I went without my Welbutrin for 3 days and yes I felt a difference. You never really know how much medications help until you're without. Always remember these meds build up in your system to create a therapeutic level, so when your without that build up is off.
Good luck and take care
I am the poster child for quitting my meds (in the past), shortly after they start working! I would start to feel better and tell myself I don't really need to take anything. Oh DEAR! I think I finally learned my lesson, and nowadays I faithfully stick to my daily regimen of wellbutrin + buspar. Keeps me on track. My husband does not want me to quit taking these meds. He sees such a difference that these meds have made in my daily life. Sometimes our loved ones can appreciate the improvement in us when we take effective medication even when we can't see the improvement ourselves.
I think you would benefit from staying on your meds. Hope you feel better soon. "G"
Hi hon, these people are so right. Please get your scripts filled before the date of your last fill. I have done this before and I learned my lesson. Hope you feel better soon. Brett Court
I forgot to take my Wellbutrin 300 XR one day and called my pharmacist (as she has my complete history) to ask what to do. Since it was in the afternoon, she said not to take it that day and wait until the morning. When I asked why, she reminded me of its "extended-release." I then asked about missing more than 1-dose. She advised against it and told me to call my doctor. I never did, but it led me to reply to your question.
My advice: Reliable answers to medical questions, particularly as they relate to medicine/mental health, are best left to "Qualified" Professionals. This site is great for moral support; but if it's drug-related advice you seek, call YOUR pharmacist!
- Lexapro Drug Information
- Wellbutrin Drug Information
- Bupropion Drug Information
- Escitalopram Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Mar 2016 • 1 answer
Updated 25 Mar 2016 • 1 answer
Updated 11 Oct 2018 • 18 answers
Updated 22 Feb 2018 • 3 answers
Updated 4 Mar 2019 • 3 answers